MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (25/SP); SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (25/SP); SYSTEM, BLOOD CULTURING
Model Number 245111
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (25/sp) that there was false negatives.The following information was provided by the initial reporter: customer reports a possible false negative incident with tubes 245111 with lot#: 2272719.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 245111 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2272719 was satisfactory and no notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 2272719 (100 tubes) were available for inspection.No defects were observed in (b)(4) tubes from visual inspection.For further investigation, retentions were performance tested for growth and antibiotic susceptibility.All performance testing was satisfactory for growth and antibiotic susceptibility per qc standard operating procedures.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed.No complaint trends for this defect has been identified for this product ;no actions are indicated at this time.
 
Event or Problem Description
It was reported that while using the bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (25/sp) that there was fasle neagtives.The following information was provided by the initial reporter: customer reports a possible false negative incident with tubes 245111 with lot#: 2272719.

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (25/SP)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16475809
Report Number1119779-2023-00212
Device Sequence Number15318216
Product Code MDB
UDI-Device Identifier30382902451113
UDI-Public30382902451113
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/22/2023
Device Model Number245111
Device Catalogue Number245111
Device Lot Number2272719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown